Alert archive / California / Frost Advisories in 2019

Frost Advisory 22, NWS Eureka, CA

October 2, 2019Mendocino County, Trinity County, California

NWS Eureka, CA issued this frost advisory at Oct 2, 2019, 2:08 PM PDT for Mendocino County, Trinity County, California. It took effect at Oct 3, 2019, 1:00 AM PDT. It was in force for 119 min.

The area

The counties it named.

The facts

Issued
Oct 2, 2019, 2:08 PM PDT (21:08 UTC)
In effect from
Oct 3, 2019, 1:00 AM PDT
Expired
Oct 3, 2019, 2:59 AM PDT
In force
119 min
Issued by
NWS Eureka, CA

Counties Mendocino County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 100 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2019-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2019-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

226 
WWUS76 KEKA 022108
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
208 PM PDT Wed Oct 2 2019


CAZ107-108-111-031015-
/O.NEW.KEKA.FR.Y.0022.191003T0800Z-191003T1600Z/
Northern Trinity-Southern Trinity-Northeastern Mendocino Interior-
208 PM PDT Wed Oct 2 2019

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY...

The National Weather Service in Eureka has issued a Frost
Advisory...which is in effect from 1 AM to 9 AM PDT Thursday. 

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Weaverville, Burnt Ranch, Trinity Center,
  Hayfork, Ruth, Covelo.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
1 follow-up statement
048 
WWUS76 KEKA 030959
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
259 AM PDT Thu Oct 3 2019


CAZ107-108-111-031100-
/O.CAN.KEKA.FR.Y.0022.000000T0000Z-191003T1600Z/
Northern Trinity-Southern Trinity-Northeastern Mendocino Interior-
259 AM PDT Thu Oct 3 2019

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Frost
Advisory. 

Temperatures have been in the lower to mid 40s through the night.
This is too warm for the development of frost. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 2, 4:32 AM PDT, 9 hours 36 minutes earlier.

Area forecast discussion, Oct 2, 4:32 AM PDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
432 AM PDT Wed Oct 2 2019

.SYNOPSIS...Warm and dry weather is expected to persist today.
Clouds will increase this afternoon in the north where a few
showers are possible this evening. Slightly cooler temperatures
and a few clouds will persist Thursday and Friday before warm and
dry weather returns through Monday. Additional rain is possible by
the middle of next week.

&&

.DISCUSSION...High pressure across the area is bring clear skies
and dry conditions this morning. There is some few patchy valley
clouds that are expected to clear by mid morning. High
temperatures will continue their warming trend this afternoon with
highs in the middle to upper 70s in the interior valleys. This
afternoon the ridge slowly shifts east and an upper level trough
moves into the PacNW. The trailing frontal boundary is dissipating
as it moves onshore, but it is expected to bring clouds and a few
light showers to northern Humboldt county and Del Norte county.
Confidence is decent that if any rain does occur it will be after
5pm.

Thursday and Friday there the upper level trough will be slowly
making it's way into the Pacific Northwest. Most of the showers
are expected to stay north of Del Norte county, although
occasional light showers or sprinkles are possible in Del Norte or
northern Humboldt counties. Frost is possible in the colder spots
of Trinity and eastern Mendocino county each night.

High pressure is expected to bring return to much warmer
conditions for the weekend. Highs are expected to be in the low
80s on Saturday with the possibility of upper 80s on Sunday and
Monday. Frost is still possible in Trinity county Saturday
morning, but is looking less likely for Sunday and Monday
mornings.

Tuesday and Wednesday models are showing the ridge breaking down
and cooler weather returning. Some of the models are showing
precip over the area and others are keeping the trough well to the
north. Confidence is low on this, but the ensembles do have
chance pops in the northern portion of the area. MKK

&&

.AVIATION...A relatively dry airmass and light offshores
have continued to keep most terminals VFR overnight, with a few
valleys experiencing fog and low cloud formation which should mix
out soon after daybreak. High clouds associated with a front
approaching from the NW near the coast this morning, and these
should move overhead and slowly lower throughout the day. While most
of the day is expected to remain VFR, this system should bring light
scattered showers along with intermittent MVFR ceilings and
visibilities to Del Norte and northern Humboldt counties by this
evening. /TDJ

&&

.MARINE...Northerly winds in the outer waters slowly weaken
today and should remain relatively light as a front approaches the
coast from the NW. Northerlies are then expected to build again
tomorrow, potentially with a brief crescendo of SCY conditions
south of Cape Mendo as the system moves onshore tomorrow
afternoon. However, current model guidance continues to kick the
SCY ball down the road, indicating potential advisory level
conditions to be borderline and short lived. Further, current
model spread regarding the timing and wind speeds leaves
confidence currently low as to whether or not advisory level
northerlies will occur tomorrow afternoon. Thus have held off on
issuing an advisory for the southern waters for now, however this
will continue to be re-evaluated in future packages. Borderline
advisory level northerlies look to continue to fluctuate in
strength through the weekend, strongest south of Cape Mendo. Seas
are expected to remain N between at 3 to 5 ft and locally
generated until another moderate period NW swell fills in Thursday
night. /TDJ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from 3 AM to 9 AM PDT Wednesday for CAZ106>108-
     110-111.

NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 2, 9:07 AM PDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Eureka CA
907 AM PDT Wed Oct 2 2019

CAZ101>113-031615-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
907 AM PDT Wed Oct 2 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 8:30 PM PDTFrost AdvisoryEKAHumboldt, Mendocino, Trinity13 hr
Oct 2, 8:07 AM PDTSmall Craft AdvisoryEKA40 hr

Nearby

Frost Advisories in California, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.